Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 270, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Oct 4, 2021, 7:51 PM CDT for 4 counties in Alabama. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 7:51 PM CDT (00:51 UTC)
- Expired
- Oct 4, 2021, 9:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Clarke County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
479
WGUS84 KMOB 050051
FLSMOB
Flood Advisory
National Weather Service Mobile AL
751 PM CDT Mon Oct 4 2021
ALC003-025-099-129-050245-
/O.NEW.KMOB.FA.Y.0270.211005T0051Z-211005T0245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Clarke AL-Monroe AL-Washington AL-
751 PM CDT Mon Oct 4 2021
The National Weather Service in Mobile has issued a
* Flood Advisory for...
Southwestern Monroe County in south central Alabama...
North Central Baldwin County in southwestern Alabama...
Southeastern Clarke County in southwestern Alabama...
Southeastern Washington County in southwestern Alabama...
* Until 945 PM CDT.
* At 751 PM CDT, Doppler radar indicated a band of slow moving
showers and thunderstorms producing heavy rainfall across the
advisory area. Training storms may quickly produce between up to 2
inches of rain with locally higher amounts in a short period of
time. Excessive runoff from heavy rain will result in minor
flooding of creeks and streams and low lying areas, as well as
ponding of water on area roadways.
* Some locations that will experience flooding include...
Frisco City, Uriah, Excel, McIntosh, Chrysler, Little River, Mount
Pleasant, Eliska, Carlton, Blacksher, Mineola, Homewood, Palmers
Crossroads, Jeddo, Malcolm, Manistee, Fairford, Goodway, Megargel
and Chestang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3116 8801 3114 8840 3137 8786 3147 8745
3152 8740 3143 8730 3133 8736 3116 8789
3116 8797 3117 8799
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Oct 4, 5:55 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 4, 5:55 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
555 PM CDT Mon Oct 4 2021
.AVIATION...
00Z issuance...General VFR conditions will see drops this evening as
mid to upper level MVFR conditions currently over southwest Alabama
spread east and inland as coverage of showers and thunderstorms
increase later this evening into the overnight hours. Periods of
convection are expected the rest of the night through Tuesday,
especially east of the Tombigbee River. Local drops in conditions to
low end MVFR levels are possible in the stronger thunderstorms.
South to southwest winds 5 to 10 knots are expected through the
forecast.
/16
&&
.PREV DISCUSSION... /issued 401 PM CDT Mon Oct 4 2021/
NEAR TERM UPDATE /Now Through Tuesday/...A shortwave trough
moving southward through the eastern states upper trough will
develop into a closed upper low late tonight into Tuesday morning.
Meanwhile, a surface cold front will slowly advance into the area
late this evening and stall across the area on Tuesday. Southerly
flow will continue to pump deep layer moisture into the area with
precipitable water values of 1.7 to 2 inches. As the upper low
evolves tonight, increasing upper level forcing will bring another
round of heavy rainfall to the region after midnight tonight through
the morning on Tuesday. The showers and storms will be highly
efficient rainmakers as they will likely repeatedly move over the
same locations. Some areas south of I-10 from southern Baldwin
county across the western Florida panhandle have already seen 3 to 6
inches of rain this morning and an additional 3 to 6 inches of rain
are possible through Tuesday. In fact, HREF probabilities of 5 inch
exceedance are between 30 to 50 percent in these areas. Due to the
already saturated soils, it will not take much additional rain to
start flooding. A Flash Flood Watch remains in effect for much of
the area through Tuesday night.
Due to the clouds and rain on Tuesday, highs will only reach the mid
and upper 70s. Lows will be in the mid and upper 60s inland to
around 70 along the coast. /13
SHORT TERM /Tuesday night Through Thursday night/...Soggy forecast
continues through mid-week.
An upper low that has organized over the Mississippi Delta region
meanders north over/along the Mississippi River to over southern
Illinois before opening as it moves into an upper level ridge
stretching north over the East Coast, leaving an upper trough
stretching south across the Tennessee River Valley and Southeast.
A weakly organized low level trough over the Lower Mississippi
River Valley meanders east in response. Deep layer south to
southwesterly flow on the east side of the low level trough
continues to pump moisture inland over the southeast, keeping
precipitable moisture values high. The axis of the moisture plume
meanders east through Thursday with the shifting low level trough
before drier air begins to move inland over western portions of
the Southeast (and western portions of the forecast area)
beginning Thursday. A series of mid level shortwaves moving
through the flow combined with a strengthening of a low/mid level
jet on the east/southeast side of the low. With the continued
pumping of Gulf moisture inland combined with the mid level
shortwaves and jet enhancement, periods of showers and
thunderstorms are expected, with a likelihood of training cells
continuing to create water issues. A Flash Flood Watch is in
effect for counties east of the Tombigbee River into Tuesday
night. It looks like there will be some extensions temporally for
counties over eastern portions of the forecast area through
Thursday, with the counties along the eastern border of the
forecast area seeing the longest extension. Am playing it by ear
at this time on which counties will see an extension.
Also, a few strong to marginally severe storms are possible
Wednesday west of the greater coverage of precipitation, with
MLCapes topping out in the 1500-2000J/kg range if the breaks in
the clouds allow for decent heating.
The humid airmass will help to keep low temperatures well above
seasonal norms, though there is a downward trend as the axis of the
moisture plume shifts east. Low temperatures ranging from the mid
60s to low 70s Tuesday night will drop into the around 60 to upper
60s (around 70 along the coast) Thursday night. High temperatures
will see an upward trend as the moisture shifts east. High
temperatures ranging from the upper 70s east of a Waynesboro to
Dauphin Island line are expected Wednesday, with low 80s east.
Thursday will see mid 80s west of the above line to low 80s east.
/16
EXTENDED TERM /Friday Through Monday/...An upper ridge over the Plains
shifts east of the Mississippi River this weekend. Post system
northerly flow shifts shifts back to onshore over the Lower
Mississippi River Sunday, then the Southeast Monday. With minimal
cooler air moving over the southeast with the northerly low,
temperatures remain above seasonal norms through the weekend into the
coming week.
/16
MARINE...A mainly light south to southeasterly flow will persist
through midweek. By Thursday, offshore flow is expected to develop
as a front moves over the marine area. Seas generally remain around
2 feet through Wednesday and then decrease to around 1 to 2 feet
Thursday through Saturday. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Tuesday night for ALZ053>060-262-
264-266.
High Rip Current Risk through Tuesday morning for ALZ265-266.
FL...Flash Flood Watch through late Tuesday night for FLZ201>206.
High Rip Current Risk through Tuesday morning for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Oct 4, 3:03 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON OCT 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 2 NW CAMDEN 32.01N 87.32W
10/04/2021 WILCOX AL EMERGENCY MNGR
KENNEDY STREET CLOSED DUE TO FLOODING.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:46 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Escambia, Monroe | 3 hr |
| Oct 4, 8:59 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw | 3 hr |
| Oct 4, 9:41 PM CDT | Flash Flood Warning | MOB | Butler, Conecuh | 6 hr |
| Oct 4, 10:46 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Oct 4, 11:37 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Oct 5, 1:38 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 4 hr |
| Oct 5, 2:28 AM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Oct 5, 4:17 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Oct 5, 4:51 PM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Oct 5, 5:53 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Escambia, Monroe | 4 hr |
| Oct 5, 6:57 PM CDT | Flash Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.